Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 437, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 24, 2007, 6:33 PM CDT for Thomas County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 24, 2007, 7:08 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Thomas County, NE
The radar
The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:55 PM CDT | HAIL 1 | 2 N Thedford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 242333 SVRLBF NEC171-250030- /O.NEW.KLBF.SV.W.0437.070824T2333Z-070825T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 633 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF THEDFORD... * UNTIL 730 PM CDT * AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF THEDFORD... AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THEDFORD BY 645 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4206 10027 4180 10031 4181 10080 4207 10077 TIME...MOT...LOC 2333Z 310DEG 26KT 4206 10067 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 242359 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 659 PM CDT FRI AUG 24 2007 NEC171-250030- /O.CON.KLBF.SV.W.0437.000000T0000Z-070825T0030Z/ THOMAS NE- 659 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR THOMAS COUNTY... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 2 MILE MARKER 220...OR ABOUT NEAR THEDFORD...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN THOMAS COUNTY AT 710 PM CDT RURAL SOUTHEASTERN THOMAS COUNTY AT 720 PM CDT LAT...LON 4206 10027 4180 10031 4181 10080 4207 10077 TIME...MOT...LOC 2359Z 320DEG 29KT 4193 10046 $$ BUTTLER
000 WWUS53 KLBF 250008 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 707 PM CDT FRI AUG 24 2007 NEC171-250017- /O.CAN.KLBF.SV.W.0437.000000T0000Z-070825T0030Z/ THOMAS NE- 707 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSED A SEVERE THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4206 10027 4180 10031 4181 10080 4207 10077 TIME...MOT...LOC 0007Z 320DEG 29KT 4188 10041 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:35 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 24, 3:35 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT FRI AUG 24 2007 .DISCUSSION... CURRENT UPPER WAVE OVER WRN SD WITH UNIMPRESSIVE COVERAGE OF CONVECTION. HAVE ALLOWED FOR ISOLATED TSRA ACROSS WRN TIER OF COUNTIES LATE AFTN/EARLY EVENING AND FOR SCATTERED COVERAGE PSBL ACROSS FAR NRN AREAS. SERN AREA WILL REMAIN DRY. ANOTHER COOL NIGHT ON TAP. LOW TO MID 50S WILL PREVAIL WITH EVEN SOME MID AND UPPER 40S SHERIDAN COUNTY. STRATUS WILL FILL IN FROM NORTH TO SOUTH OVERNIGHT WITH FOG DEVELOPMENT EXPECTED IN SERN COUNTIES. FOG TO PERSIST TIL 14Z WITH STRATUS LIFTING LAST IN SERN COUNTIES BY AROUND 18Z. GOOD SYNOPTIC SCALE SUBSIDENCE SATURDAY AFTN WITH FAIR WEATHER CU. BACKED EASTERLY FLOW WILL VEER SOUTHEAST BY LATE AFTN. TEMPS WILL STILL BE INHIBITED AND GOING HIGHS MAY BE A FEW DEGREES TOO WARM. DRY FCST THROUGH MONDAY DAYTIME WITH MARKED WARMUP SUNDAY INTO THE UPPER 80S/LOWER 90S. A NIT WARMER SOUTHEASTERN ZONES MONDAY AHEAD OF SFC FRONT. NO MENTION OF AFTN STORM DEVELOPMENT AS UPPER SUPPORT SHOULD YIELD DEVELOPMENT BY EVENING/OVERNIGHT. ONLY TWEAKED GOING POPS MONDAY NIGHT THROUGH TUESDAY NIGHT. ADDED IN SLIGHT CHCS WEDNESDAY THROUGH THURSDAY AS LATEST GFS SUPPORTS 12Z HPC GUIDANCE. TEMPS SEASONABLE MAINLY IN THE LOWER 80S. && .AVIATION... GENERALLY VFR WITH AREAS OF MVFR CIGS THIS EVENING ACROSS PORTIONS OF NEBRASKA. WEAK FRONT WILL MOVE ACROSS THE AREA TONIGHT WITH NWRN ACROSS N CENTRAL NEB...TWB098...HAVING THE BEST CHANCE FOR ISOLD TO SCT -TSRA RESULTING IN MVFR CIGS AND BRIEF MVFR VSBYS FROM RAINFALL. ACROSS EASTERN PORTIONS OF TWB264 AND TWB274...MAINLY EAST OF A KOGA TO KIML LINE...PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT. VSBYS LIKELY TO DROP TO MVFR AND EVEN IFR. FOG MAY LIFT TO A MVFR STRATUS DECK IN THE MORNING...ALTHOUGH CONFIDENCE IN THIS IS LOW...BEFORE BECOMING VFR FOR ALL AREAS BY LATE MORNING OR EARLY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/MM
Hazardous weather outlook, Aug 24, 3:43 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT FRI AUG 24 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT FRI AUG 24 2007 /243 PM MDT FRI AUG 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS WESTERN NEBRASKA. A WEAK FRONT MOVING INTO THE PANHANDLE OF NEBRASKA HAS THE POTENTIAL TO GENERATE THUNDERSTORMS OVER PORTIONS OF WESTERN NEBRASKA. ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY RISK TO BE LARGE HAIL. THE PRIMARY RISK AREA IS ALONG AND WEST OF LINE FROM MERRIMAN TO OGALALLA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AT THE BEGINNING OF NEXT WEEK...THERE IS A CHANCE OF THUNDERSTORMS ONCE MORE. SEVERAL DISTURBANCES ARE EXPECTED TO MOVE THROUGH NEBRASKA. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.